All Rights Reserved
AccessEcon LLC 2006, 2008.
Powered by MinhViet JSC
ralph lauren polo

 
John Conley and Hideo Konishi
 
''Migration-proof Tiebout equilibrium:Existence and asymptotic efficiency''
( 2001, Vol. 28 No.1 )
 
 
Tiebout's basic claim was that when public goods are local, competition between jurisdictions solves the free riding problem in the sense that equilibria exist and are always Pareto efficient. Unfortunately, the literature does not quite support this conjecture. For finite economies, one must choose between notions of Tiebout equilibrium which are Pareto optimal but which may be empty, or which are nonempty but may be inefficient. This paper introduces a new equilibrium notion called "migration-proof Tiebout equilibrium" which we argue is a natural refinement of Nash equilibrium for a multijurisdictional environment. We show for sufficiently large economies with homogeneous consumers, such an equilibrium always exists, is unique, and is asymptotically Pareto efficient
 
 
Keywords:
 
Manuscript Received : Jan 12 2001 Manuscript Accepted : Jan 12 2001

  This abstract has been downloaded 353 times                The Full PDF of this paper has been downloaded 87709 times